Advertisement

Functional Analysis and Its Applications

, Volume 41, Issue 4, pp 247–263 | Cite as

To the theory of the Dirichlet and Neumann problems for strongly elliptic systems in Lipschitz domains

  • M. S. AgranovichEmail author
Article

Abstract

For strongly elliptic Systems with Douglis-Nirenberg structure, we investigate the regularity of variational solutions to the Dirichlet and Neumann problems in a bounded Lipschitz domain. The solutions of the problems with homogeneous boundary conditions are originally defined in the simplest L 2-Sobolev spaces H σ . The regularity results are obtained in the potential spaces H p σ and Besov spaces B p σ . In the case of second-order Systems, the author’s results obtained a year ago are strengthened. The Dirichlet problem with nonhomogeneous boundary conditions is considered with the use of Whitney arrays.

Key words

strong ellipticity Lipschitz domain Dirichlet problem Neumann problem variational solution potential space Besov space Whitney array 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V. Adolfsson and J. Pipher, “The inhomogeneous Dirichlet problem for Δ2 in Lipschitz domains,” J. Funct. Anal., 159 (1998), 137–190.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    M. S. Agranovich, “Spectral problems for second-order strongly elliptic Systems in smooth and non-smooth domains,” Uspekhi Mat. Nauk, 57:5 (2002), 3–79; English transl.: Russian Math. Surveys, 57:5 (2002), 847–920.MathSciNetGoogle Scholar
  3. [3]
    M. S. Agranovich, “Regularity of variational solutions to linear boundary value problems in Lipschitz domains,” Funkts. Anal. Prilozhen., 40:4 (2006), 83–103; English transl.: Functional Anal. Appl., 40:4 (2006), 313–329.MathSciNetGoogle Scholar
  4. [4]
    M. S. Agranovich, “Remarks on potential spaces and Besov spaces in a Lipschitz domain and on Whitney arrays on its boundary,” Russian J. Math. Phys., 16:2 (2008) (to appear).Google Scholar
  5. [5]
    J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, 1976.Google Scholar
  6. [6]
    M. Costabel, “Boundary integral operators on Lipschitz domains: elementary results,” SIAM J. Math. Anal., 19:3 (1988), 613–626.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    B. E. J. Dahlberg, G. E. Kenig, J. Pipher, and G. G. Verchota, “Area integral estimates for higher order elliptic equations and Systems,” Ann. Inst. Fourier (Grenoble), 47 (1997), 1425–1461.zbMATHMathSciNetGoogle Scholar
  8. [8]
    B. E. J. Dahlberg, G. E. Kenig, and G. G. Verchota, “The Dirichlet problem for the biharmonic equation in a Lipschitz domain,” Ann. Inst. Fourier (Grenoble), 36:3 (1986), 109–135.zbMATHMathSciNetGoogle Scholar
  9. [9]
    A. L. Goldenveiser, V. B. Lidskii, and P. E. Tovstik, Free Oscillations of Thin Elastic Shells [in Russian], Nauka, Moscow, 1979.Google Scholar
  10. [10]
    E. Fabes, O. Mendes, and M. Mitrea, “Boundary layers on Sobolev-Besov spaces and Poisson’s equation for the Laplacian in Lipschitz domains,” J. Funct. Anal., 159 (1998), 323–368.zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    D. Jerison and G. E. Kenig, “The inhomogeneous Dirichlet problem in Lipschitz domains,” J. Funct. Anal., 130 (1995), 164–219.CrossRefMathSciNetGoogle Scholar
  12. [12]
    A. Jonsson and H. Wallin, Function Spaces on Subsets of ℝn, Math. Rep., vol. 2, Harwood Academic Publ., 1984.Google Scholar
  13. [13]
    P. D. Lax and N. Milgram, “Parabolic equations,” in: Contributions to the Theory of Partial Differential Equations, Ann. Math. Stud., vol. 33, 1954, 167–190.Google Scholar
  14. [14]
    V. Maz’ya, M. Mitrea, and T. Shaposhnikova, The Dirichlet problem in Lipschitz domains for higher order elliptic Systems with rough coefficients, http://arxiv.org/abs/math/0701898, Jan. 2007.
  15. [15]
    M. Mitrea and M. Tayior, “Potential theory on Lipschitz domains in Riemannian manifolds: Sobolev-Besov space results and the Poisson problem,” J. Funct. Anal., 176 (2000), 1–79.zbMATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    S. A. Nazarov, “The polynomial property of self-adjoint elliptic boundary-value problems and an algebraic description oftheir attributes,” Uspekhi Mat. Nauk, 54:5 (1999), 77–142; English transl.: Russian Math. Surveys, 54:5 (1999), 947–1014.MathSciNetGoogle Scholar
  17. [17]
    J. Necas, Les métodes directes en théorie des équations elliptiques, Masson, Academia, Paris-Prague, 1967.Google Scholar
  18. [18]
    L. Nirenberg, “Remarks on strongly elliptic partial differential equations,” Comm. Pure Appl. Math., 8 (1955), 649–675.zbMATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    J. Peetre, New Thoughts on Besov Spaces, Duke Univ. Math. Series, vol. 1, Durham, N.C., 1976.Google Scholar
  20. [20]
    J. Pipher and G. Verchota, “Dilation invariant estimates and the boundary Gårding inequality for higher order elliptic operators,” Ann. of Math., 142 (1995), 1–38.zbMATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    R. T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, 1970.zbMATHGoogle Scholar
  22. [22]
    V. S. Rychkov, “On restrictions and extensions of the Besov and Triebel-Lizorkin spaces with respect to Lipschitz domains,” J. London Math. Soc. (2), 60 (1999), 237–257.CrossRefMathSciNetGoogle Scholar
  23. [23]
    J. Savaré, “Regularity results for elliptic equations in Lipschitz domains.,” J. Funct. Anal., 152 (1998), 176–201.zbMATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    Z. Shen, “Necessary and sumcient conditions for the solvability of the Lp Dirichlet problem on Lipschitz domains,” Math. Ann., 336 (2006), 697–795.zbMATHCrossRefMathSciNetGoogle Scholar
  25. [25]
    I. Ya. Shneiberg, “Spectral properties of linear operators in Interpolation families of Danach spaces,” Mat. Issled., 9:2 (1974), 214–227.MathSciNetGoogle Scholar
  26. [26]
    H. Triebel, Interpolation theory. Function spaces. Differential operators, Deutscher Verlag des Wissenschaften, Berlin, 1980.zbMATHGoogle Scholar
  27. [27]
    H. Triebel, “Function spaces in Lipschitz domains and on Lipschitz manifolds. Characteristic functions as pointwise multipliers,” Rev. Mat. Comput., 15 (2002), 475–524.zbMATHMathSciNetGoogle Scholar
  28. [28]
    G. Verchota, “The Dirichlet problem for polyharmonic equation in Lipschitz domains,” Indiana Univ. Math. J., 39 (1990), 671–702.zbMATHCrossRefMathSciNetGoogle Scholar
  29. [29]
    G. Verchota, “Potentials for the Dirichlet problem in Lipschitz domains.,” in: Potential Theory-ICPT 94, Valter de Gruyter, Berlin, 1996, 168–187.Google Scholar
  30. [30]
    G. Verchota, “The biharmonic Neumann problem in Lipschitz domains,” Acta Math., 194 (2005), 217–279.zbMATHCrossRefMathSciNetGoogle Scholar
  31. [31]
    M. I. Vishik, “On strongly elliptic Systems of differential equations,” Mat. Sb., 29(71) (1951), 615–676.Google Scholar
  32. [32]
    H. Whitney, “Analytic extensions of differentiable functions defined in closed sets,” Trans. Amer. Math. Soc., 36 (1934), 63–69.zbMATHCrossRefMathSciNetGoogle Scholar
  33. [33]
    D. Zanger, “The inhomogeneous Neumann problem in Lipschitz domains,” Comm. Partial Differential Equations, 25:9–10 (2000), 1171–1808.MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2007

Authors and Affiliations

  1. 1.Moscow Institute of Electronics and MathematicsRussia

Personalised recommendations